Texas, 2014

Drought in Texas, December 1 to 31, 2014

December 1 to 31, 2014 · NWS OUN · 8 events in 8 counties and zones

With few rainfall events, extreme to exceptional drought persisted through the month.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With few rainfall events, extreme to exceptional drought persisted through the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 10:43 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Nov 30, 10:43 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1043 PM CST SUN NOV 30 2014

.DISCUSSION...
THE 06Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
CLOUD COVER APPEARS TO BE FILLING IN MORE SLOWLY AND HIGHER THAN
PREVIOUSLY EXPECTED...SO UNLESS THERE IS UNEXPECTED DEVELOPMENT OF
LOWER CEILINGS BEFORE 0530Z...THIS SET OF TAFS WILL HAVE LESS MVFR
COVERAGE OVERNIGHT INTO TOMORROW. THERE REMAINS A SLIGHT CHANCE
FOR FZDZ/FZRA...ESPECIALLY ALOFT...OVER THE SE 1/3 OR SO OF OK
OVERNIGHT. THIS PRECIPITATION/VIRGA IS NOT EXPECTED TO AFFECT OUR
TAF SITES. BRISK N WINDS WILL CONTINUE OVERNIGHT INTO TOMORROW AS
COLD HIGH PRESSURE MOVES S INTO THE SOUTHERN PLAINS. AS A CENTER
OF HIGH PRESSURE SETTLES OVER OK TOMORROW EVENING...WINDS WILL
BECOME LIGHT AND VARIABLE.

&&

.PREV DISCUSSION... /ISSUED 918 PM CST SUN NOV 30 2014/

UPDATE...
COLD FRONT IS EXITING THE LAST OF THE FA NOW. BREEZY NORTH WINDS
BEHIND THE FRONT WILL CONT OVERNIGHT INTO MON MORNING LEADING TO
COLD WIND CHILLS. STILL CAN NOT RULE OUT SOME DRIZZLE/FREEZING
DRIZZLE/SLEET IN SE PARTS OF FA OVERNIGHT INTO THE MORNING SO WILL
CONT WITH POPS BUT HAVE TRIMMED A LITTLE OFF THE NORTH AND WEST
SIDES. ALSO LOWERED MIN TEMPS A FEW DEGREES AS TEMPS ARE CURRENTLY
DROPPING A LITTLE FASTER THAN PREVIOUSLY FORECASTED.

SO OVERALL... A CHILLY AND BREEZY NIGHT WITH CLOUDS MOVING ACROSS
THE AREA AND A SMALL CHANCE OF PRECIP IN SE PARTS OF THE FA.

PREV DISCUSSION... /ISSUED 539 PM CST SUN NOV 30 2014/

DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....

AVIATION...
A STRONG COLD FRONT WILL HAVE PASSED THROUGH ALL OF OUR TAF SITES
BY 00Z. BRISK NORTH WINDS WILL CONTINUE THROUGH TOMORROW AFTERNOON
AT ALL SITES. MODELS SHOW CLOUDS FILLING IN BEHIND THE
FRONT...PROBABLY WITH CEILINGS BETWEEN 2000 FT AND 3000 FT...AND
THERE IS SOME INDICATION THAT PRECIPITATION MAY ALSO OCCUR
OVERNIGHT AND EARLY MONDAY AS FAR NW AS I-44. GIVEN THE DRY
CONDITIONS NEAR THE SFC...HOWEVER...VIRGA SEEMS LIKELY TO BE MORE
WIDESPREAD THAN ACTUAL PRECIPITATION...AND THIS COULD PRESENT A
HIDDEN ICING HAZARD WHERE FZDZ OR FZRA FALLS...BUT DOES NOT REACH
THE GROUND.

PREV DISCUSSION... /ISSUED 236 PM CST SUN NOV 30 2014/

DISCUSSION...
COLD FRONT WILL CONT TO PUSH SOUTH THROUGH SOUTHERN OK INTO NORTH
TX THIS AFTN WITH MUCH COLDER TEMPS TONIGHT AND TOMORROW. STRONG
NORTH WINDS WILL ALSO CREATE LOW WIND CHILLS WITH SINGLE DIGITS
AND TEENS ACROSS A GOOD PORTION OF THE AREA BY MONDAY MORNING.

THERE IS STILL A CHANCE FOR SOME VERY LIGHT RAIN DEVELOPING THIS
EVENING ACROSS SOUTHEAST OKLAHOMA. AFTER MIDNIGHT AS TEMPS COOL
THERE IS A LOW CHANCE TO SEE SOME LIGHT FREEZING DRIZZLE OR EVEN
LIGHT SLEET ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. MODELS HAVE TRENDED IN KEEPING THIS POTENTIAL OUT OF
CENTRAL OKLAHOMA AS LOW LEVEL AIR MOVING IN BEHIND THE FRONT IS
VERY DRY. DO NOT ANTICIPATE ANY SIGNIFICANT TRAVEL ISSUES AS ANY
PRECIP THAT DOES FALL WILL BE VERY LIGHT AND STRONG WINDS AND DRY
AIR WILL AID IN SUBLIMATING MOISTURE OFF OF ROADWAYS.

A COLD... RATHER RAW DAY EXPECTED MONDAY... ALTHOUGH MODELS ARE A
BIT MORE OPTIMISTIC THAT WE MAY SEE MORE SUNSHINE BY AFTN. TEMPS
WILL STILL STRUGGLE TO RISE ABOVE THE FREEZING MARK. CLEAR
SKIES... LIGHT WINDS AND VERY DRY AIR WILL MAKE FOR ANOTHER COLD
NIGHT MONDAY NIGHT/TUESDAY MORNING BEFORE SOME RECOVERY IN TEMPS
OCCUR TUE AFTN.

THIS WARMING TREND CONT MIDDLE OF THE WEEK AS MORE SEASONAL TEMPS
OCCUR. MODELS CONT TO COME INTO BETTER AGREEMENT FOR THE LATTER
PART OF THE FORECAST PERIOD. BOTH HAVE RAIN CHANCES RETURNING TO
THE AREA BY WEDNESDAY AS ANOTHER WEAKER FRONT MOVES INTO THE AREA.
BETTER RAIN CHANCES RETURN LATE IN THE WEEK AND NEXT WEEKEND AS
STRONGER MID-LEVEL STORM SYSTEMS EJECT OUT OF THE SOUTHWEST TOWARD
THE SOUTHERN PLAINS. AT THIS TIME IT APPEARS THAT ANY PRECIP THAT
OCCURS WOULD BE IN LIQUID FORM.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  23  32  21  47 /  10   0   0   0
HOBART OK         21  32  18  48 /  10   0   0   0
WICHITA FALLS TX  27  32  22  49 /  10  10   0   0
GAGE OK           13  33  14  53 /   0   0   0   0
PONCA CITY OK     19  31  16  45 /   0   0   0   0
DURANT OK         34  37  25  49 /  30  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/23/23
Hazardous weather outlook, Nov 30, 7:35 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CST SUN NOV 30 2014

OKZ004>048-050>052-TXZ083>090-011815-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
735 PM CST SUN NOV 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.COLD WEATHER AND WINTRY PRECIPITATION...
COLD TEMPERATURES COMBINED WITH NORTH WINDS OF 10 TO 25 MPH...
WILL RESULT IN WIND CHILLS IN THE TEENS AND SINGLE DIGITS THROUGH
MONDAY MORNING. BUNDLE UP AND WEAR EXTRA LAYERS TO PROTECT YOURSELF
FROM THE COLD IF YOU PLAN ON BEING OUTDOORS.

LIGHT RAIN MAY DEVELOP ALONG OR JUST BEHIND THE FRONT TONIGHT OVER
PORTIONS OF FAR SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA. RAIN MAY
MIX WITH OR CHANGE OVER TO FREEZING DRIZZLE OR SLEET TOWARDS DAY
BREAK MONDAY... AS SURFACE TEMPERATURES FALL BELOW FREEZING
OVERNIGHT. WHILE ACCUMULATIONS OF ICE LOOK TO BE MINIMAL...MINOR
TRAVEL IMPACTS MAY OCCUR ACROSS PORTIONS OF SOUTHEASTERN AND
SOUTH CENTRAL OKLAHOMA MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.COLD WEATHER AND WINTRY PRECIPITATION...
COLD AIR AND BREEZY NORTH WINDS WILL RESULT IN WIND CHILLS RANGING
FROM NEAR ZERO ACROSS NORTHERN OKLAHOMA...TO THE SINGLE DIGITS AND
TEENS ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS. WIND CHILLS WILL
REMAIN IN THE TEENS AND TWENTIES ALL DAY MONDAY...SO BUNDLE UP AND
WEAR LAYERS TO PROTECT YOURSELF FROM THE COLD.

FREEZING DRIZZLE... OR PERHAPS A MIXTURE OF LIGHT RAIN...
FREEZING DRIZZLE... AND SLEET MAY BE ONGOING ACROSS PORTIONS OF
SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA MONDAY MORNING. ANY
PRECIPITATION IS EXPECTED TO END BY NOON. LITTLE ACCUMULATION IS
EXPECTED... AND ANY IMPACTS WILL BE MINOR. CONTINUE TO MONITOR
FORECASTS CLOSELY AS TRAVEL MAY BE IMPACTED IN SOME AREAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MA/JTK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

With almost no rainfall over the month, D3 (extreme) to D4 (exceptional) drought persisted.

Drought, Baylor

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

With almost no rainfall over the month, D3 (extreme) to D4 (exceptional) drought persisted.

Drought, Knox

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

With almost no rainfall over the month, D3 (extreme) to D4 (exceptional) drought persisted.

Drought, Wichita

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

With almost no rainfall over the month, D3 (extreme) to D4 (exceptional) drought persisted.

Drought, Hardeman

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

With almost no rainfall over the month, D3 (extreme) to D4 (exceptional) drought persisted.

Drought, Clay

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

With almost no rainfall over the month, D3 (extreme) drought persisted.

Drought, Foard

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

With almost no rainfall over the month, D4 (exceptional) drought persisted.

Drought, Wilbarger

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

With almost no rainfall over the month, D4 (exceptional) drought persisted.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553512, 553513, 553514, 553515, 553516, 553517, 553518, 553519.